Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 138, NWS Milwaukee, WI

July 27, 2006Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 27, 2006, 3:17 PM CDT for Waukesha County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2006, 3:17 PM CDT (20:17 UTC)
Expired
Jul 27, 2006, 3:45 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:39 PM CDTHAIL 0.5Muskego, WI
Jul 27, 3:42 PM CDTHAIL 0.88Muskego, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 272017
SVRMKX
WIC133-272045-
/O.NEW.KMKX.SV.W.0138.060727T2017Z-060727T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 345 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BIG BEND...OR ABOUT NEAR
  MUSKEGO...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUSKEGO BY 325 PM CDT...

LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808

$$
COLLAR
2 follow-up statements
000 
WWUS53 KMKX 272036
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 27 2006

WIC133-272045-
/O.CON.KMKX.SV.W.0138.000000T0000Z-060727T2045Z/
WAUKESHA WI-
335 PM CDT THU JUL 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN WAUKESHA COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUSKEGO...MOVING 
SOUTHEAST AT 10 MPH.

THIS STORM WILL AFFECT THE FAR SOUTHEAST RURAL PORTIONS OF WAUKESHA 
COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808

$$

WOOD
000 
WWUS53 KMKX 272051
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT THU JUL 27 2006

WIC133-272058-
/O.EXP.KMKX.SV.W.0138.000000T0000Z-060727T2045Z/
WAUKESHA WI-
351 PM CDT THU JUL 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAUKESHA COUNTY
EXPIRES AT 345 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHERN WAUKESHA 
COUNTY HAS SLIGHTLY WEAKENED. SPOTTER REPORTS INDICATE THAT WIND 
GUSTS WERE IN THE 40 TO 45 MPH RANGE. THUS...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:11 AM CDT, 11 hours 6 minutes earlier.

Area forecast discussion, Jul 27, 4:11 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 AM CDT THU JUL 27 2006

.DISCUSSION...FORECAST FOCUS ON WARMING TEMPERATURES AND PCPN CHANCES.

WEAK SHORTWAVE OVER IA AIDING SHOWER DEVELOPMENT FROM
DANE/JEFFERSON COUNTIES WEST INTO NE IA. SHORTWAVE WILL BE SLOW TO
MOVE ACROSS THE AREA TODAY ALONG WITH ANOTHER SHORTWAVE OVER WRN
MN THAT WILL TRAVERSE ACROSS SRN WI TNT. STNRY FNT STILL LOCATED
OVER CNTRL WI WITH A WEAK WIND-SHIFT PRESENT. MODELS BARELY HANG
ONTO FRONT TODAY IN THE WIND FIELDS...BUT MAY STILL HELP TRIGGER
PCPN. THE STRONGER CONVERGENCE ALONG THE LAKE BREEZE WILL BE MORE
OF A FOCUS FOR DEVELOPMENT. MODIFIED FCST SOUNDINGS HAVE NO
CAPPING WITH MLCAPE AROUND 2000 J/KG SO INTRODUCED 20-30 POPS INTO
TNT.

A 25 KT LLJ AND ASSOCIATED WAA MAY TRIGGER AN AREA OF
SHOWERS/STORMS OVER SRN MN TNT AND THEN MOVE SLOWLY EAST OR SEWD
TOWARD WI OR IL. THE LLJ DOES DIMINISH BY MORNING AND BELIEVE
AREAS OF PCPN WILL DIMINISH BEFORE REACHING CWA. SWLY WINDS AND
WAA WILL BOOST TEMPS INTO THE LOWER 90S FOR FRI AS UPPER RIDGE
BUILDS INTO THE PLAINS AND FRONT BECOMES ESTABLISHED OVER NRN WI.
MCS DEVELOPMENT IS THEN EXPECTED FRI NT ALONG STNRY FNT OVER MN
AND NRN WI. MCS WILL RIDE THE RIDGE AND SLIDE SEWD INTO LOWER MI.
WILL HAVE TO WATCH FOR THE POTENTIAL FOR MCS TO AFFECT EAST
CENTRAL WI COUNTIES BUT WILL KEEP DRY FOR NOW. A REPEAT
PERFORMANCE IS THEN POSSIBLE SAT NT.

HEAT INDICES ARE FCST TO REACH 95 TO 105 FRI AND SAT WITH SAT
APPROACHING HEAT ADVISORY CRITERIA. IF BOUNDARY SLIDES INTO CNTRL
WI THEN POOLING OF MID 70 DEWPOINTS WILL BE POSSIBLE. IT USUALLY
REQUIRES MID 70 DEWPOINTS OR MORE FOR HEAT INDICES TO ATTAIN HIGH
ENOUGH VALUES FOR ADVISORY OR WARNING GIVEN TEMPS IN THE 90S.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/20
Hazardous weather outlook, Jul 27, 2:43 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT THU JUL 27 2006

WIZ046-047-051-052-056>060-062>072-281100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
243 PM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG CAN BE EXPECTED LATE TONIGHT. SOME PATCHY DENSE FOG IS
POSSIBLE...WITH VISIBILITY REDUCED TO AROUND 1/4 OF A MILE.

THUNDERSTORMS LIKELY TODAY INTO THIS EVENING. SOME STORMS MAY BE
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES ARE EXPECTED TO BE 95 TO 100 FRIDAY...CLIMBING TO
100 TO 105 SATURDAY THROUGH TUESDAY.  THIS PERIOD OF PROLONGED HEAT
CAN BE STRESSFUL ON THE VERY YOUNG AND SOME OF OUR OLDER SENIOR
CITIZENS...ESPECIALLY THOSE ON CERTAIN MEDICATIONS.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY.

LMZ643>646-665-281100-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
243 PM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG CAN BE EXPECTED LATE TONIGHT. SOME PATCHY DENSE FOG IS
POSSIBLE LATE TONIGHT WITH VISIBILITY REDUCED TO AROUND 1/4 OF A
MILE.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH
WEDNESDAY.

SPEICHER
CORRECTED FOR MARINE WORDING

In the hours before

Local storm report, Jul 27, 2:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             WAUKESHA                43.01N 88.24W
07/27/2006  E0.25 INCH       WAUKESHA           WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jul 27, 2:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     PEWAUKEE                43.09N 88.25W
07/27/2006                   WAUKESHA           WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE CITY.

0218 PM     TSTM WND DMG     EAGLE                   42.88N 88.47W
07/27/2006                   WAUKESHA           WI   LAW ENFORCEMENT

            LARGE TREE DOWN ON COUNTY ROAD ZZ.

0245 PM     HAIL             WAUKESHA                43.01N 88.24W
07/27/2006  E0.25 INCH       WAUKESHA           WI   LAW ENFORCEMENT

            HAIL REPORTED AT THE SHERIFFS DEPARTMENT ON WOODBURN
            ROAD.

&&

DRH
Local storm report, Jul 27, 2:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             WAUKESHA                43.01N 88.24W
07/27/2006  E0.50 INCH       WAUKESHA           WI   TRAINED SPOTTER

0245 PM     TSTM WND GST     WAUKESHA                43.01N 88.24W
07/27/2006  E55 MPH          WAUKESHA           WI   PUBLIC

&&

DRH
Local storm report, Jul 27, 2:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             WAUKESHA                43.01N 88.24W
07/27/2006  E0.50 INCH       WAUKESHA           WI   TRAINED SPOTTER

            CORNER OF DELAFIELD AND MORELAND.

&&

DRH
Local storm report, Jul 27, 3:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             OAKFIELD                43.68N 88.55W
07/27/2006  E0.25 INCH       FOND DU LAC        WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jul 27, 3:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             HARTLAND                43.10N 88.34W
07/27/2006  E0.25 INCH       WAUKESHA           WI   PUBLIC

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:45 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson45 min
Jul 27, 2:52 PM CDTTornado WarningMKXWaukesha23 min
Jul 27, 2:56 PM CDTFlash Flood WarningMKXDane, Jefferson, Waukesha3 hr
Jul 27, 3:52 PM CDTSpecial Marine WarningMKX75 min
Jul 27, 3:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine65 min
Jul 27, 4:37 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan, Washington25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.